MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5 f tempo aqua 0.038" 65cm catheter began crumbling during a procedure.The catheter was not used at the time of noticing the flaking.A different unknown catheter was used.The patient later expired that day.It is stated that the tech wiped his hands and noticed blue flakes on his gloves and checked the catheter and noticed it was "crumbling", and that none of the catheter flaked off in the patient's body, just on the sterile field.The catheter did not flake off inside the patient¿s body; the flaking occurred on the sterile field and was noticed during the procedure before being passed to the physician.The device was prepped and flushed, with no difficulties encountered during preparation.There was no need to replace the sterile field, gloves, or gown after noticing the flaking.The procedure was a peripheral intervention conducted on an outpatient basis for peripheral artery disease (pad).The patient died due to an access site bleed and exhibited hypotension prior to expiring.The device was not exposed to heat or stored in a dark location, and the facility does not use uv lighting or ozone for sterilization or microbial reduction.The target site was the common iliac artery, and the access site was femoral, with both sides accessed.The user was trained to the device.At the target site, vessel characteristics included severe calcification, 90% stenosis, bifurcation at the iliac ostium, and no tortuosity or acute angle.For access to the target site, the vessel showed severe calcification, 50% stenosis, and no tortuosity, acute angle, or bifurcation.The device was not used for treatment of a chronic total occlusion (cto).The rep stated that she noticed about 17 sterile catheters were flaking in the package.All sterile devices will be returned for analysis, including the one used in the procedure.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, a 5 f tempo aqua 0.038" 65cm catheter began crumbling during a procedure.The catheter was not used at the time of noticing the flaking.A different unknown catheter was used.The patient later expired that day.It is stated that the tech wiped his hands and noticed blue flakes on his gloves and checked the catheter and noticed it was "crumbling", and that none of the catheter flaked off in the patient's body, just on the sterile field.The catheter did not flake off inside the patient¿s body; the flaking occurred on the sterile field and was noticed during the procedure before being passed to the physician.The device was prepped and flushed, with no difficulties encountered during preparation.There was no need to replace the sterile field, gloves, or gown after noticing the flaking.The procedure was a peripheral intervention conducted on an outpatient basis for peripheral artery disease (pad).The patient died due to an access site bleed and exhibited hypotension prior to expiring.The device was not exposed to heat or stored in a dark location, and the facility does not use uv lighting or ozone for sterilization or microbial reduction.The target site was the common iliac artery, and the access site was femoral, with both sides accessed.The user was trained to the device.At the target site, vessel characteristics included severe calcification, 90% stenosis, bifurcation at the iliac ostium, and no tortuosity or acute angle.For access to the target site, the vessel showed severe calcification, 50% stenosis, and no tortuosity, acute angle, or bifurcation.The device was not used for treatment of a chronic total occlusion (cto).The rep stated that she noticed about 17 sterile catheters were flaking in the package.All sterile devices will be returned for analysis, including the one used in the procedure.Twenty-three devices were returned for analysis and were reviewed under complaints (b)(4).The cath tempo 4f ber ii 100cm sterile unit was received in the original pouch, folded inside a plastic bag, and was unpacked to perform visual inspection.Inspection confirmed that the pouch seals were intact and sterility was not compromised.The catheter was inspected with focus on the strain relief, where degradation and yellowish discoloration on the hub were observed.No additional damage or anomalies were identified in the remaining components of the device.Degradation of this nature is commonly associated with exposure to environmental factors such as ultraviolet radiation, thermal stress, or chemical agents; however, the specific root cause of the observed degradation could not be determined based on the product evaluation.The crumbling and flaking reported by the customer were observed during the product evaluation and were attributed to the malfunctions ¿catheter (body/shaft) ¿ degradation¿ and ¿strain relief ¿ degradation.¿ seventeen devices exhibited degradation of the catheter body, five devices exhibited degradation of the strain relief, and one device exhibited degradation affecting both the catheter body and the strain relief.Degradation of this nature is commonly associated with exposure to environmental factors such as ultraviolet radiation, thermal stress, or chemical agents; however, the specific root cause of the observed degradation could not be determined based on the available information.Potential contributing factors may include storage or handling conditions at the reporting facility, distribution or storage conditions prior to use, or other factors occurring outside the manufacturer¿s direct control.Users are trained to inspect products for signs of damage prior to and during use, and any product exhibiting damage is not to be used.Product labeling includes safety information intended to inform users of these risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not expose to organic solvents.¿ based on the available information and product analysis, the cause of the observed degradation could not be determined; therefore, a risk assessment has been initiated to further review potential contributing factors.No further action will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23478275
Report Number9616099-2025-01747
Device Sequence Number10228737
Product Code DQO
UDI-Device Identifier10705032007863
UDI-Public(01)10705032007863(17)270831(10)18371888
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number451415H0
Device Lot Number18371888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETER
Patient Age80 YR
Patient SexFemale